I'm trying to understand the rationale behind their relationship... I understand you must keep a close eye on the potassium because low potassium can increase Dig Toxicity.
Initially my curiosity began with wanting to understand WHY we give K+ (during dig tox when K+ lvls are low)
potassium slow down the heart??? Dig also slows the HR .... Hmmm?
But to my understanding Dig binds to ion pumps where potassium would normally bind .... So if we have excess Dig .... Its taking up those spots potassium would normally occupy as it is!... And just to add the madness we have low potassium so now there's even fewer potassiums to bind to the pumps?
So....this is why we would give:
Atropine (fix bradycardia... Atropine is an anticholinergic) so it suppresses the PSN system.
Potassium (obvious reasons)
Lidocaine.... Treat cardiac irritability?
Does the above sound right?
What else can you add? Textbook versus Practice?
Currently on break from school ......
but I'm enjoying understanding some of the stuff I learned....
ICU here I come!
Typing from "smart" phone... Forgive all typos and grammatical errors.